Alert archive / Minnesota / Flash Flood Warnings in 2012

Flash Flood Warning 1, NWS Duluth, MN

May 27, 2012Aitkin County, Pine County, Minnesota

NWS Duluth, MN issued this flash flood warning at May 27, 2012, 2:15 AM CDT for Aitkin County, Pine County, Minnesota. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2012, 2:15 AM CDT (07:15 UTC)
Expired
May 27, 2012, 5:00 AM CDT
In force
3 hr
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Flood severity
None

Counties Aitkin County, MN, Pine County, MN

The radar

The Duluth radar (KDLH), 98 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 7.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2012-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2012-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 442 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
517 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
442 m²/s²
0-3 km storm-relative helicity
539 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

457 
WGUS53 KDLH 270715
FFWDLH
MNC001-115-271000-
/O.NEW.KDLH.FF.W.0001.120527T0715Z-120527T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DULUTH MN
215 AM CDT SUN MAY 27 2012

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN PINE COUNTY IN EAST CENTRAL MINNESOTA...
  SOUTHEASTERN AITKIN COUNTY IN EAST CENTRAL MINNESOTA...

* UNTIL 500 AM CDT

* AT 214 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RADAR ESTIMATES 1 TO 2 INCHES OF RAIN HAVE FALLEN IN  
  THE PAST HOUR WITH UP TO ANOTHER INCH OF RAINFALL EXPECTED. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ARTHYDE...DADS CORNER...DENHAM...FINLAYSON...MCGRATH...RUTLEDGE AND
  WILLOW RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4614 9342 4641 9344 4642 9278 4615 9279

$$

STEWART
3 follow-up statements
360 
WGUS73 KDLH 270749
FFSDLH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
249 AM CDT SUN MAY 27 2012

MNC001-115-271000-
/O.CON.KDLH.FF.W.0001.000000T0000Z-120527T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PINE MN-AITKIN MN-
249 AM CDT SUN MAY 27 2012

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN AITKIN AND
NORTHWESTERN PINE COUNTIES UNTIL 500 AM CDT...

AT 248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR 
ESTIMATES 1.5 TO 2.5 INCHES OF RAIN HAVE FALLEN ACROSS SOUTHEAST 
AITKIN AND NORTHWEST PINE COUNTY IN THE PAST HOUR. UP TO ANOTHER 
HALF INCH OF RAINFALL MAY BE EXPECTED THROUGH 400 AM. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
ARTHYDE...DADS CORNER...DENHAM...FINLAYSON...MCGRATH...RUTLEDGE AND
WILLOW RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4614 9342 4641 9344 4642 9278 4615 9279

$$
STEWART
696 
WGUS73 KDLH 270821
FFSDLH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
321 AM CDT SUN MAY 27 2012

MNC001-115-271000-
/O.CON.KDLH.FF.W.0001.000000T0000Z-120527T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PINE MN-AITKIN MN-
321 AM CDT SUN MAY 27 2012

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN AITKIN AND
NORTHWESTERN PINE COUNTIES UNTIL 500 AM CDT...

AT 320 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR 
ESTIMATES 2 TO 3 INCHES OF RAIN HAVE FALLEN ACROSS SOUTHEAST AITKIN 
AND NORTHWEST PINE COUNTY IN THE THREE HOURS. UP TO ANOTHER HALF 
INCH OF RAINFALL MAY BE EXPECTED THROUGH 430 AM.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
ARTHYDE...DADS CORNER...DENHAM...FINLAYSON...MCGRATH...RUTLEDGE AND
WILLOW RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4614 9342 4641 9344 4642 9278 4615 9279

$$
STEWART
690 
WGUS73 KDLH 271001
FFSDLH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
501 AM CDT SUN MAY 27 2012

MNC001-115-271015-
/O.EXP.KDLH.FF.W.0001.000000T0000Z-120527T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PINE MN-AITKIN MN-
501 AM CDT SUN MAY 27 2012

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHEASTERN AITKIN
AND NORTHWESTERN PINE COUNTIES HAS BEEN ALLOWED TO EXPIRE...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA WILL LIKELY REMAIN HIGH. A FLASH FLOOD 
WARNING REMAINS FOR WESTERN AND NORTHERN AITKIN COUNTY UNTIL 8 AM.
 
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 4614 9342 4641 9344 4642 9278 4615 9279

$$

MELDE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this flash flood warning went out at May 27, 12:24 AM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, May 27, 12:24 AM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
1224 AM CDT SUN MAY 27 2012

.AVIATION.../06Z TAF ISSUANCE/

SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE
TERMINALS TONIGHT AHEAD OF A WARM FRONT. IFR CEILINGS WILL BE
PREVALENT AT BRD AND HYR FOR THE OVERNIGHT HOURS. THE SHOWERS AND
THUNDERSTORMS WILL LIFT TO THE NORTHEAST AND THROUGH AERODROMES
AFTER SUNRISE. HINTED AT THE NEXT ROUND OF SHOWERS AND
THUNDERSTORMS AHEAD OF AN APPROACHING COLD FRONT AFTER 02Z.

&&

.PREV DISCUSSION... /ISSUED 731 PM CDT SAT MAY 26 2012/

UPDATE...RAISED POPS IN 00Z-03Z SINCE PRECIP HAS BECOME MORE
WIDESPREAD THIS EVENING. SO FAR...THE STRONGEST STORMS ARE IN NW WI
WITH REPORTS OF DIME-SIZE HAIL. SPC FORECAST TOOLS INDICATE SOME
MUCAPE IN THAT AREA SO THESE STORMS WILL CONTINUE THIS EVENING.

PREV DISCUSSION... /ISSUED 454 PM CDT SAT MAY 26 2012/

SHORT TERM...LATEST SURFACE ANALYSIS SHOWS A RIDGE OF HIGH
PRESSURE OVER ONTARIO AND QUEBEC...WITH A LOW PRESSURE SYSTEM
DEVELOPING OVER THE CNTL PLAINS...AND A WARM FRONT EXTENDING EAST
OF THE LOW ACROSS IOWA AND ILLINOIS. REGIONAL RADAR MOSAIC SHOWERS
SCTD SHOWERS AND STORMS DEVELOPING NORTH OF THE WARM FRONT ACROSS
CNTL MN AND WI IN ASSOCIATION WITH FRONTOGENESIS AND WAA. THIS
ACTIVITY SHOULD INCREASE IN COVERAGE AS IT LIFTS NORTHWARD OVER
OUR FCST AREA TONIGHT. HOWEVER THERE IS BETTER CONFIDENCE LATER IN
THE PERIOD AS MODELS HAVE HAD PROBLEMS IN HANDLING THE DRIER AIR
ACROSS CURRENTLY OVER OUR CWA ASSOCIATED WITH THE STRONGER THAN
EXPECTED HIGH OVER CANADA.

THE WARM FRONT WILL MOVE NORTH OVER THE FCST AREA ON
SUNDAY...SETTING UP A STRONG TEMPERATURE GRADIENT ACROSS OUR
CWA...WITH HIGHS IN THE 80S ACROSS OUR SRN TIER OF ZONES. HIGHS
SHOULD ONLY BE IN THE 60S ACROSS THE TWIN PORTS AND OUR NRN ZONES
DUE TO ONSHORE WINDS AND RAIN-COOLED AIR...WHICH WILL ENHANCE THE
BAROCLINIC ZONE. THE SFC LOW WILL FINALLY MOVE OVER THE NORTHLAND
SUNDAY NIGHT AND DRAG A COLD FRONT ACROSS OUR FCST AREA. THIS IS
WHEN SEVERE THUNDERSTORMS WILL BE POSSIBLE. NAM12 MU CAPE VALUES
ARE PROGGED TO RANGE FROM 300O-4000 J/KG ACROSS OUR SRN ZONES
WITHIN THE WARM SECTOR...AND FROM 1000-2000 J/KG NORTH OF THE
FRONT AS ELEVATED INSTABILITY. WIND SHEAR WILL BE
SUFFICIENT...ESPECIALLY CONSIDERING THE AMOUNT OF INSTABILITY.
THERE MAY BE A PROBLEM WITH A CAP INITIALLY ACROSS OUR SRN ZONES
SUNDAY AFTERNOON. THE MODELS SHOW THE CAP DISSIPATING BY SUNDAY
EVENING. FOR FURTHER DETAILS...PLEASE REFER THE SWODY2 PRODUCT
ISSUED BY THE SPC.

HEAVY RAIN IS ALSO POSSIBLE WITH THIS SYSTEM...MODELS SHOWING TWO
POTENTIAL BOUTS. THE FIRST ROUND IS EXPECTED LATE TONIGHT INTO
SUNDAY MORNING AS THE WARM FRONT LIFTS NORTH ACROSS THE UPPER
MIDWEST. THERE WILL POSSIBLY BE A RESPITE IN THE HEAVY RAINFALL
SUNDAY AFTERNOON BEFORE A SECOND ROUND ASSOCIATED WITH THE COLD
FRONT DEVELOPS SUNDAY NIGHT. PWAT VALUES ARE AGAIN PROGGED TO
INCREASE TO AROUND 1.50 INCHES SUNDAY INTO SUNDAY NIGHT. DUE TO
THE HEAVY RAIN OVER THE LAST SEVERAL DAYS...THERE IS A POSSIBILITY
OF FLOODING ALONG AREA CREEKS AND RIVERS. FLASH FLOODING IS ALSO
POSSIBLE WITH STRONGER STORMS SUNDAY NIGHT.

LONG TERM...TUESDAY THROUGH SATURDAY.
A STRONG UPPER TROUGH DROPS INTO THE DAKOTAS MONDAY. AT THE
SURFACE...THE MODELS ALL SUGGEST THAT THE SURFACE LOW HANGS BACK
TO THE NORTHWEST...POSSIBLY BETWEEN INTERNATIONAL FALLS AND
WINNIPEG ALL DAY MONDAY. THE SURFACE LOW REMAINS NORTH OF THE
BORDER AND ONLY GETS EAST OF INTERNATIONAL FALLS LATE MONDAY
NIGHT. DRYING SOUTH AND SOUTHEAST OF THE LOW WILL LIKELY RESULT IN
SUNSHINE BUT ONLY THE GFS TRIES TO DRY OUT THE LOW LEVELS. WITH
COOLING ALOFT WE NOTICE THAT STABILITIES COULD GET AS LOW AS -8C TO
-10C EVEN AND ESPECIALLY AROUND AND NORTHWEST OF THE IRON RANGE
MONDAY. WE LEFT THUNDER IN MONDAY...THOSE COULD BE VIGOROUS ACROSS
OUR AREA...AND WE MAY NEED TO ADD THUNDER ACROSS OUR AREA MONDAY
EVENING AS WELL. A COMBINATION OF CLOUDS AND STRONG COLD ADVECTION
AT ALL LEVELS OUGHT TO KEEP TUESDAY WET AND CHILLY...WITH
AFTERNOON TEMPERATURES MOSTLY IN THE LOW TO MID 50S. THE TROUGH
WILL HANG AROUND...AS SURFACE HIGH MOVES DOWN FROM THE CANADIAN
PLAINS...AND TEMPERATURES WILL REMAIN RATHER CHILLY...WITH
SCATTERED FROST POSSIBLE WEDNESDAY AND THURSDAY MORNING. THE UPPER
TROUGH AND COLD PATTERN WILL REMAIN AS A SURFACE HIGH BUILDS OVER
THE MID MISSISSIPPI VALLEY LATE THIS WEEK AND INTO THE WEEKEND.
WITH MOSTLY DRY WEATHER...WE TRIED TO INTRODUCE SOME 70S FRIDAY
AND OVER THE WEEKEND...BUT WE MAY BE A BIT PRE-MATURE WITH THAT.
NIGHTS WILL REMAIN IN THE LOW 40S...AT BEST.

&&

.POINT TEMPS/POPS...
DLH  53  74  47  55 /  90  40  30  30
INL  52  67  44  52 /  90  50  50  40
BRD  58  72  46  57 /  90  30  20  20
HYR  64  80  50  60 /  90  50  20  30
ASX  58  78  50  59 /  80  50  20  20

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LSZ121-
     140>148.

&&

AVIATION...KK
Hazardous weather outlook, May 26, 4:49 AM CDT, 21 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
449 AM CDT SAT MAY 26 2012

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-271030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
449 AM CDT SAT MAY 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE NORTHLAND THIS
AFTERNOON...AND THUNDERSTORMS ARE LIKELY TONIGHT AND THROUGH THE
OVERNIGHT. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS LATE
TONIGHT...WITH THE MAIN THREAT BEING LARGE HAIL...LOCALLY HEAVY
RAINFALL AND DANGEROUS LIGHTNING.

RIVERS ACROSS MUCH OF THE NORTHLAND...ESPECIALLY NORTHEAST
MINNESOTA...WILL REMAIN HIGH. PARTICULARLY THE SAINT LOUIS RIVER
AROUND SCANLON AND THE MISSISSIPPI RIVER NEAR AITKIN...WHICH WHERE
APPROACHING FLOOD STAGE. THOSE WITH OUTDOOR PLANS THIS WEEKEND NEAR
A RIVER OR STREAM SHOULD MONITOR CONDITIONS CLOSELY. SEE THE
LATEST FLOOD STATEMENTS FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MORE RAIN WILL FALL THIS WEEKEND AND COULD BE UPWARDS OF ONE TO
THREE INCHES. THIS RAIN COULD CAUSE ADDITIONAL FLOODING ACROSS
THE NORTHLAND...AND KEEP RIVER LEVELS HIGH. SEE THE LATEST FLOOD
STATEMENTS FOR FURTHER INFORMATION.

THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON THROUGH SUNDAY
NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH
LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. THERE IS ALSO THE
POTENTIAL FOR LOCALIZED HEAVY RAINFALL WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN SUNDAY
NIGHT.

LSZ121-140>148-271030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
449 AM CDT SAT MAY 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

GUSTY NORTHEAST WINDS AND BUILDING WAVES WILL CREATE HAZARDOUS
CONDITIONS FOR SMALL CRAFTS ACROSS THE NEARSHORE WATERS THIS
WEEKEND. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE ENTIRE
NEARSHORE WATERS TODAY.

THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN LAKE SUPERIOR TONIGHT. A
FEW OF THESE STORMS COULD BECOME SEVERE...PRODUCING LARGE
HAIL...LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG NORTHEAST WINDS AND HAZARDOUS WAVES WILL CONTINUE ACROSS
THE NEARSHORE WATERS THROUGH SUNDAY. A SMALL CRAFT ADVISORY
WILL REMAIN IN EFFECT THROUGH SUNDAY EVENING. CHECK THE LATEST
MARINE FORECAST FOR DETAILS.

TENTINGER

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, May 27, 12:57 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1257 AM CDT SUN MAY 27 2012

WIZ008-009-270630-
PRICE-SAWYER-
1257 AM CDT SUN MAY 27 2012

...STRONG THUNDERSTORMS AFFECTING SAWYER AND PRICE COUNTIES...

AT 1256 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST
OF FIFIELD TO 25 MILES WEST OF KENNAN...MOVING EAST AT 35 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  PARK FALLS...         FIFIELD...            PHILLIPS...
  KENNAN...             MUSSER LAKE...        CATAWBA...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4563 9069 4564 9101 4595 9074 4597 9004
      4540 9003 4538 9005 4538 9069

KK
Special weather statement, May 27, 1:09 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
109 AM CDT SUN MAY 27 2012

MNZ025-033>038-WIZ001-006-007-270700-
BURNETT-CARLTON/SOUTH ST. LOUIS-CROW WING-DOUGLAS-NORTH CASS-NORTHERN
AITKIN-PINE-SOUTH AITKIN-SOUTH CASS-WASHBURN-
109 AM CDT SUN MAY 27 2012

AT 108 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES WEST OF GULL
LAKE TO MARKVILLE...MOVING EAST AT 30 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...FREQUENT DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  GULL LAKE...          PONTORIA...           PEQUOT LAKES...
  JENKINS...            FINLAYSON...          RIVERSIDE...
  NISSWA...             LOWER HAY LAKE...     LAKE HUBERT...
  ASKOV...              NORTH LONG LAKE...    LEGIONVILLE...
  BREEZY POINT...       EDWARD LAKE...
  LOWER WHITEFISH LAKE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 4656 9163 4596 9163 4647 9476 4691 9448

STEWART
Special weather statement, May 27, 1:26 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
126 AM CDT SUN MAY 27 2012

WIZ003-008-270645-
ASHLAND-SAWYER-
126 AM CDT SUN MAY 27 2012

...STRONG THUNDERSTORMS OVER SAWYER COUNTY...

AT 125 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OJIBWA...MOVING EAST AT 40 MPH.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  BLAISDELL LAKE...     LORETTA...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4603 9071 4567 9069 4565 9135 4612 9152

KK
Special weather statement, May 27, 1:29 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
129 AM CDT SUN MAY 27 2012

WIZ008-009-270645-
PRICE-SAWYER-
129 AM CDT SUN MAY 27 2012

...STRONG THUNDERSTORMS AFFECTING PRICE COUNTY...

AT 128 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF
MUSSER LAKE TO 11 MILES SOUTH OF KENNAN...MOVING EAST AT 35 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  MUSSER LAKE...        PRENTICE...           OGEMA...
  BRANTWOOD...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4538 9069 4560 9068 4564 9071 4595 9061
      4592 9004 4538 9004 4537 9044 4537 9067

KK
Special weather statement, May 27, 1:48 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
148 AM CDT SUN MAY 27 2012

WIZ001>003-008-009-270715-
ASHLAND-BAYFIELD-DOUGLAS-PRICE-SAWYER-
148 AM CDT SUN MAY 27 2012

...STRONG THUNDERSTORMS OVER NORTHERN SAWYER COUNTY...

AT 144 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BENNETT TO 4 MILES
WEST OF BLAISDELL LAKE...MOVING NORTHEAST AT 35 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  LAKE NEBAGAMON...     MAPLE...              BLUEBERRY...
  NAMEKAGON LAKE...     NAMEKAGON...          DRUMMOND...
  BRULE...              WAINO...              OULU...
  CLAM LAKE...          IRON RIVER...         GRAND VIEW...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4670 9155 4604 9056 4582 9096 4648 9195

KK
Special weather statement, May 27, 2:11 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
211 AM CDT SUN MAY 27 2012

MNZ037-WIZ001>004-008-009-270745-
ASHLAND-BAYFIELD-CARLTON/SOUTH ST. LOUIS-DOUGLAS-IRON-PRICE-SAWYER-
211 AM CDT SUN MAY 27 2012

...STRONG THUNDERSTORMS AFFECTING NORTHWESTERN WISCONSIN...

AT 211 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
SUPERIOR TO BLAISDELL LAKE...MOVING NORTHEAST AT 35 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  NAMEKAGON LAKE...     WENTWORTH...          SUPERIOR...
  NAMEKAGON...          LAKE NEBAGAMON...     DRUMMOND...
  CLAM LAKE...          POPLAR...             MAPLE...
  BRULE...              BLUEBERRY...          GRAND VIEW...
  GLIDDEN...            CLOVERLAND...         WAINO...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4661 9223 4673 9204 4669 9196 4670 9182
      4676 9160 4621 9035 4588 9080

KK

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:22 PM CDTSpecial Weather StatementDLHCarlton, Pine23 min
May 26, 7:55 PM CDTSpecial Weather StatementDLHCarlton35 min
May 26, 8:17 PM CDTSpecial Weather StatementDLHCarlton28 min
May 26, 8:54 PM CDTSpecial Weather StatementDLHCarlton36 min
May 26, 9:22 PM CDTRiver Flood AdvisoryDLHCrow Wing, Morrison36 hr
May 26, 9:38 PM CDTRiver Flood AdvisoryDLHCarlton36 hr
May 26, 10:42 PM CDTSpecial Weather StatementDLHPine33 min
May 27, 12:17 AM CDTSpecial Weather StatementDLHPine43 min
May 27, 12:45 AM CDTSpecial Weather StatementDLHPine45 min
May 27, 1:09 AM CDTSpecial Weather StatementDLHAitkin, Carlton, Crow Wing51 min
May 27, 1:47 AM CDTSevere Thunderstorm WarningDLHAitkin43 min
May 27, 3:33 AM CDTFlash Flood WatchDLHAitkin, Carlton, Cook, Crow Wing, Itasca, Lake and 2 more26 hr
May 27, 3:36 AM CDTAreal Flood AdvisoryDLHAitkin, Cass, Crow Wing4 hr
May 27, 4:32 AM CDTFlash Flood WarningDLHAitkin, Cass, Crow Wing4 hr
May 27, 6:29 AM CDTSpecial Marine WarningDLH31 min
May 27, 8:29 AM CDTAreal Flood AdvisoryDLHAitkin, Cass, Crow Wing30 hr
May 27, 9:04 AM CDTSpecial Weather StatementDLHItasca41 min
May 27, 9:07 AM CDTSpecial Weather StatementDLHLake38 min
May 27, 10:04 AM CDTSpecial Weather StatementDLHCook26 min
May 27, 1:49 PM CDTRiver Flood WarningDLHCrow Wing, Morrison11 days
May 27, 1:49 PM CDTRiver Flood WarningDLHCarlton19 hr
May 27, 3:00 PM CDTSpecial Weather StatementDLHKoochiching45 min
May 27, 4:20 PM CDTSpecial Weather StatementDLHCook, Lake55 min
May 27, 4:46 PM CDTAreal Flood WarningDLHCarlton24 hr
May 27, 6:00 PM CDTSpecial Weather StatementDLHAitkin60 min
May 27, 6:48 PM CDTSevere Thunderstorm WarningDLHPine27 min

Nearby

Flash Flood Warnings in Minnesota, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.